MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE OSTEOTOME CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE OSTEOTOME CURVED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48360210
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon used chisel to cut the facet joint! the cutting edge came out deformed.The facet joint was cut and taken out with another chisel that the hospital owned.No deformity of the second chisel.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.Tip of the device was confirmed to be deformed.No material or manufacturing defects were found.A root cause of the event is too much impaction force applied to the instrument leading to deformation.
 
Event or Problem Description

Brand Name
RELIANCE OSTEOTOME CURVED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6870020
Report Number0009617544-2017-00359
Device Sequence Number11094043
Product Code LXH
UDI-Device Identifier07613327268379
UDI-Public(01)07613327268379
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48360210
Device Lot Number169139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight80